U.S. doctors online nowAsk doctors free
Ithaca, NY
A female asked:

I've been on the depo-provera shot for a little over a month with no cycle then i was a little for my last one and started spotting i got the shot yesterday and still spotting. i was wondering if the spotting would stop? also if i wanted to switch from d

1 doctor answer1 doctor weighed in
Dr. Leila Hashemi
Internal Medicine 22 years experience
Depo: Hi, it is not unlikely to miss a period and have spotting. this could take up to 4-6 months before you become regular, please ask ur question regarding the switch again, ur question is not complete.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 17-year-old female asked:
Been spotting on Depo-Provera shot for 4 months.told to get Depo-Provera shot a week earlier than 2wk time slot. Forgot date and got it in 2 wk time slot. still spot?
Dr. Cynthia Palabrica
Obstetrics and Gynecology 34 years experience
Depo provera (medroxyprogesterone): Abnormal bleeding, whether bleeding daily or no bleeding at all, is a side effect of progesterone only contraception. Sometimes receiving the shot ear... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 18-year-old female asked:
I quit Depo-Provera shot after only taking it once and still spotting months after. Could it be a progesterone imbalance?
Dr. Joseph Pena
Fertility Medicine 26 years experience
It's possible. : If its a few months, then it's not uncommon for deposit-provera to affect one's menstrual cycle. However, after several months, it's unlikely to have ... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 25-year-old female asked:
Okay I been on the Depo-Provera every since I had my baby he is one now so yesterday I started cramping and spotting is this normal for me sice I'm on Depo-Provera I spotted a couple days ago before yesterday ?
Dr. Julie Abbott
Preventive Medicine 46 years experience
Yes ..: ....this can be normal. Have there been other changes which might influence your hormonal status, such as just weaning your baby? Often spotting side... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 27-year-old female asked:
Depo provera (medroxyprogesterone) shot, after sex lately i spot, dark brown mucus-like spotting yesterday, today it was red but went away. When i wipe its faint pink.Why?
Dr. Rebecca Gray
Obstetrics and Gynecology 15 years experience
Likely normal: Irregular spotting with depo-provera is a common side effect, but bleeding after sex can also be a sign of other problems, including cervical cancer. ... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A member asked:
Is it okay to have a period for longer than a month while taking the Depo-Provera birth control shot? I got my shot on the 14th of october i started my period that night and my period is still, going my period goes from heavy to just spotting to nothing m
Dr. Laura McMullen
Pediatrics 22 years experience
It : It is normal to have prolonged bleeding (a continuous period) and spotting in the first few months you are on the depo-provera shot. However, if you ... Read More
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
Last updated Oct 17, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.